Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 24, 2013, 8:07 PM CDT for Lake of the Woods County, Roseau County, Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2013, 8:07 PM CDT (01:07 UTC)
- Expired
- Aug 24, 2013, 9:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Fargo/Grand Forks radar (KMVX), 234 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 8:10 PM CDT | HAIL 1 | 2 Sw Warroad, MN | QUARTER OR SLIGHTLY LARGER SIZED HAIL JUST AFTER 8 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 1:13 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
435
WUUS53 KFGF 250107
SVRFGF
MNC077-135-250200-
/O.NEW.KFGF.SV.W.0082.130825T0107Z-130825T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
807 PM CDT SAT AUG 24 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTHEASTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 900 PM CDT
* AT 802 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF WARROAD TO 15 MILES SOUTH OF
WARROAD TO 16 MILES SOUTH OF ROSEAU...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROOSEVELT AROUND 815 PM CDT.
WILLIAMS AROUND 825 PM CDT.
GRACETON AROUND 830 PM CDT.
PITT AROUND 835 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BAUDETTE...CLEMENTSON AND
CARP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4848 9443 4857 9576 4891 9535 4890 9468
4878 9468 4873 9458 4870 9450 4870 9443
4869 9442 4851 9443 4851 9441 4848 9441
TIME...MOT...LOC 0107Z 274DEG 34KT 4884 9519 4870 9516
4862 9559
HAIL...<.75IN
WIND...60MPH
$$
JK2 follow-up statements
031
WWUS53 KFGF 250129
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
829 PM CDT SAT AUG 24 2013
MNC135-250139-
/O.CAN.KFGF.SV.W.0082.000000T0000Z-130825T0200Z/
ROSEAU MN-
829 PM CDT SAT AUG 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSEAU COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4848 9441 4856 9534 4871 9533 4872 9508
4890 9502 4890 9469 4878 9469 4873 9458
4870 9450 4870 9443 4869 9442 4851 9443
4851 9441
TIME...MOT...LOC 0129Z 274DEG 34KT 4877 9479 4868 9485
4858 9523
$$
MNC077-250200-
/O.CON.KFGF.SV.W.0082.000000T0000Z-130825T0200Z/
LAKE OF THE WOODS MN-
829 PM CDT SAT AUG 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAKE
OF THE WOODS COUNTY UNTIL 900 PM CDT...
AT 825 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRACETON TO 9 MILES NORTH OF GATES CORNER...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PITT AROUND 835 PM CDT.
FAUNCE AROUND 840 PM CDT.
BAUDETTE AROUND 845 PM CDT.
CLEMENTSON AROUND 855 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CARP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4848 9441 4856 9534 4871 9533 4872 9508
4890 9502 4890 9469 4878 9469 4873 9458
4870 9450 4870 9443 4869 9442 4851 9443
4851 9441
TIME...MOT...LOC 0129Z 274DEG 34KT 4877 9479 4868 9485
4858 9523
HAIL...<.75IN
WIND...60MPH
$$
JK959
WWUS53 KFGF 250159
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
859 PM CDT SAT AUG 24 2013
MNC077-250208-
/O.EXP.KFGF.SV.W.0082.000000T0000Z-130825T0200Z/
LAKE OF THE WOODS MN-
859 PM CDT SAT AUG 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE OF THE WOODS
COUNTY WILL EXPIRE AT 900 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4848 9441 4856 9534 4871 9533 4872 9508
4890 9502 4890 9469 4878 9469 4873 9458
4870 9450 4870 9443 4869 9442 4851 9443
4851 9441
TIME...MOT...LOC 0158Z 274DEG 34KT 4875 9438 4866 9444
4856 9482
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:02 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 24, 6:02 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 602 PM CDT SAT AUG 24 2013 .UPDATE... ISSUED AT 605 PM CDT SAT AUG 24 2013 THERE ARE STILL SOME STRONG STORMS IN THE NORTHERN VALLEY WITH VERY HEAVY RAIN UNDER STRONGER CORES. WE HAVE CANCELLED THE SOUTHERN PORTION OF THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT...WITH A STRONG CAP STILL IN PLACE HERE. EXPECT CONVECTION IN THE NORTH TO SLOWLY SHIFT TO THE EAST OVERNIGHT...AS THE LLJ INCREASES TO 50 KT INTO NW MN. THERE COULD BE THE CONTINUATION OF STRONG STORMS THROUGH A PORTION OF THE OVERNIGHT AS THE LLJ INCREASES...ALTHOUGH CIN WILL BE EVEN STRONGER OVERNIGHT SO OVERALL COVERAGE MAY BE LIMITED BY THIS...EVEN WITH VERY STRONG INSTABILITY AND CAPES OVER 3000 J/KG. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 212 PM CDT SAT AUG 24 2013 ABBREVIATED DISCUSSION WITH POTENTIAL SEVERE WEATHER REMAINDER OF THE AFTERNOON INTO THE EVENING. CONVECTION ACROSS CENTRAL ND INTO NE ND WILL CONTINUE TO PROPAGATE NE...POSSIBLY E REMAINDER OF AFTERNOON WITH SOME SOUTHWARD DEVELOPMENT POSSIBLE AS UPSTREAM SURFACE BOUNDARY APPROACHES. COVERAGE SOUTH OF ROUGHLY HIGHWAY 200 NOT CLEAR SO WITH WARM MID LEVEL TEMPERATURES/CAP. WILL MAINTAIN HIGHEST POPS ACROSS THE NE ND/NW MN AREA THROUGH THE EVENING. DEWPOINTS IN THE MID 60S TO LOWER 70S SO WILL BE A WARM MUGGY NIGHT. MAINTAINED SOME LOW POPS INTO SUNDAY AM DEPENDENT ON HOW LONG CONVECTION HANGS AROUND EXITING BOUNDARY HOWEVER SHOULD BE CONFINED TO THE AM WITH WAVE LIFTING NE. REMAINDER OF DAY SHOULD BE DRY...HOT AND HUMID AND WILL AGAIN BE MONITORING FOR HEAT ADVISORY POTENTIAL. SUNDAY NIGHT WILL CONTINUE TO BE WARM AND HUMID. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 212 PM CDT SAT AUG 24 2013 MONDAY WILL LIKELY BE ANOTHER DAY WITH POTENTIAL FOR HEAT ADVISORY CONDITIONS ACROSS THE SOUTH ALTHOUGH TEMPERATURES MAY BE A TAD COOLER. COLUMN REMAIN WARM AND DEWPOINTS WILL BE HIGH. TEMPERATURES WILL BE CLOSE TO WHAT WE HAVE BEEN SEEING. NEXT CHANCE FOR CONVECTION WILL BE MONDAY NIGHT AS NEXT WAVE RIDES OVER CREST OF RIDGE. .LONG TERM (TUE NIGHT THROUGH SATURDAY)... BROAD UPPER RIDGE CENTERED OVER SOUTHERN HIGH PLAINS LIKELY TO PERSIST THROUGH THE EXTENDED PERIOD WITH SEVERAL RIPPLES MOVING THROUGH NORTHERN PERIPHERY PROVIDING PCPN CHANCES FOR THE NORTHERN PLAINS. GFS A BIT WETTER THAN THE LATEST ECMWF BUT BOTH MODELS DO FAVOR THE WEDNESDAY NIGHT THROUGH THURSDAY TIME FRAME FOR THE BEST POP CHANCES. THE STABLE UPPER AIR PATTERN WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH NEXT WEEKEND...WITH DAYTIME HIGHS RUNNING WELL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 605 PM CDT SAT AUG 24 2013 EXPECT VFR CONDITIONS WITH WINDS SHIFTING MORE NW BY SUNDAY AFTERNOON. THERE COULD BE SOME SHOWERS/THUNDER MAINLY IN THE NORTH OVERNIGHT...AND WILL ONLY MENTION AT THE KBJI TAF WITH THE 00Z TAFS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...VOELKER LONG TERM...WJB/VOELKER AVIATION...DK
Hazardous weather outlook, Aug 24, 6:01 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 601 AM CDT SAT AUG 24 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 601 AM CDT SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING MAINLY EAST OF THE RED RIVER. STORMS ARE NOT EXPECTED TO BECOME SEVERE BUT COULD PRODUCE LIGHTNING AND BRIEF DOWNPOURS. SOUTHERLY WINDS WILL CONTINUE TO BRING WARM MOIST AIR INTO THE REGION TODAY. HIGH TEMPERATURES WILL CLIMB INTO THE 90S IN MANY AREAS. WITH HIGH HUMIDITIES...HEAT INDEX VALUES COULD CLIMB INTO THE 98 TO 100 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON...ESPECIALLY IN SOUTHEASTERN NORTH DAKOTA. MORE SIGNIFICANT THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO THE EVENING...MAINLY NORTH OF THE HIGHWAY 200 CORRIDOR. WARM MOIST AIR WILL BECOME UNSTABLE THIS AFTERNOON...AND AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION FROM THE NORTHERN ROCKIES WILL HELP DEVELOP THUNDERSTORMS BEGINNING IN THE DEVILS LAKE BASIN LATE THIS AFTERNOON AND EVENING AND SPREADING EASTWARD OVERNIGHT. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY AFTERNOON INTO MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. HOW SEVERE THE STORMS WILL BE IS UNCERTAIN AT THIS POINT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
In the hours before
Special weather statement, Aug 24, 2:59 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
259 PM CDT SAT AUG 24 2013
NDZ006-007-015-242100-
CAVALIER ND-RAMSEY ND-TOWNER ND-
259 PM CDT SAT AUG 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TOWNER...
NORTHWESTERN RAMSEY AND CAVALIER COUNTIES UNTIL 400 PM CDT...
AT 254 PM CDT...THERE ARE THUNDERSTORMS ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF LANGDON TO 18 MILES NORTHEAST OF CANDO TO
15 MILES NORTH OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.
THE STORMS WILL BE NEAR...
MOUNT CARMEL AROUND 305 PM CDT.
DRESDEN AND ALSEN AROUND 310 PM CDT.
HAMPDEN AND LANGDON AROUND 315 PM CDT.
LOMA AND DERRICK AROUND 325 PM CDT.
THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4900 9794 4873 9796 4857 9825 4827 9894
4862 9897 4900 9880 4901 9875
TIME...MOT...LOC 1957Z 249DEG 27KT 4896 9839 4865 9884
4833 9885
JKSpecial weather statement, Aug 24, 4:20 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
420 PM CDT SAT AUG 24 2013
MNZ004-007-NDZ008-016-242215-
EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-WEST MARSHALL MN-
420 PM CDT SAT AUG 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH...WESTERN
MARSHALL...EASTERN PEMBINA AND KITTSON COUNTIES UNTIL 515 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
PEMBINA TO MINTO...MOVING TO THE EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.
THE STORMS WILL BE NEAR...
PEMBINA...WARSAW AND POLAND AROUND 425 PM CDT.
DRAYTON...ST. VINCENT AND NOYES AROUND 430 PM CDT.
ROBBIN AROUND 435 PM CDT.
MATTSON...HUMBOLDT AND BIG WOODS AROUND 440 PM CDT.
FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 161 AND 216...
THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4819 9642 4820 9746 4899 9754 4901 9738
4901 9642
TIME...MOT...LOC 2120Z 257DEG 29KT 4893 9731 4826 9731
JKSpecial weather statement, Aug 24, 6:00 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 600 PM CDT SAT AUG 24 2013 MNZ004-242330- KITTSON MN- 600 PM CDT SAT AUG 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KITTSON COUNTY UNTIL 630 PM CDT... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 11 MILES EAST OF PEMBINA...OR 40 MILES NORTHEAST OF GRAFTON...MOVING TO THE NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THE STORM WILL BE NEAR... RURAL NORTHERN KITTSON COUNTY THROUGH 630 PM CDT RURAL NORTHEASTERN KITTSON COUNTY THROUGH 630 PM CDT BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4885 9702 4900 9712 4901 9711 4900 9641 TIME...MOT...LOC 2300Z 247DEG 33KT 4896 9695 JK
Special weather statement, Aug 24, 6:47 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
647 PM CDT SAT AUG 24 2013
MNZ004>006-250045-
KITTSON MN-LAKE OF THE WOODS MN-ROSEAU MN-
647 PM CDT SAT AUG 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROSEAU...EASTERN KITTSON AND
NORTHWESTERN LAKE OF THE WOODS COUNTIES UNTIL 745 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
GREENBUSH TO KARLSTAD TO 7 MILES SOUTHEAST OF ROSEAU...MOVING TO THE
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.
THE STORMS WILL BE NEAR...
MALUNG AROUND 655 PM CDT.
LEO AROUND 700 PM CDT.
GREENBUSH AND HAUG AROUND 705 PM CDT.
SWIFT AROUND 715 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4933 9482 4932 9480 4917 9478 4890 9468
4855 9521 4855 9668 4895 9671 4901 9651
4901 9516 4935 9517 4936 9490
TIME...MOT...LOC 2347Z 238DEG 30KT 4885 9638 4859 9641
4879 9559
JKLocal storm report, Aug 24, 7:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
738 PM CDT SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 3 E ROSEAU 48.85N 95.70W
08/24/2013 ROSEAU MN TRAINED SPOTTER
REPORT OF MULTIPLE 20-30 FT TREES DOWN. TIME ESTIMATED
FROM RADAR.
&&
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:02 PM CDT | Tornado Warning | FGF | Lake of the Woods, Roseau | 43 min |
| Aug 24, 7:27 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 48 min |
| Aug 24, 10:50 PM CDT | Special Weather Statement | FGF | Pennington | 55 min |
| Aug 24, 11:53 PM CDT | Special Weather Statement | FGF | Beltrami | 67 min |
| Aug 25, 12:08 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 52 min |
| Aug 25, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 53 min |
| Aug 25, 4:26 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman | 64 min |
| Aug 25, 5:27 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard | 48 min |
| Aug 25, 9:51 AM CDT | Heat Advisory | FGF | Grant, Otter Tail, Wadena, Wilkin | 9 hr |
| Aug 25, 6:04 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 56 min |
| Aug 25, 6:57 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.